Pennsylvania, 2006

Flood in Pennsylvania, July 1, 2006

July 1, 2006 · NWS CTP · 1 event in 1 county or zone

Heavy rain caused Susquehanna River at Danville to flood. 19 feet at 21:46 EST on the 28th, then fell back below flood stage at 11:45 EST on the 1st of July.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy rain caused Susquehanna River at Danville to flood. The river exceeded flood stage of 20.0 feet at 03:45 EST on the 28th of June, crested at 28.19 feet at 21:46 EST on the 28th, then fell back below flood stage at 11:45 EST on the 1st of July. This StormData entry is a continuation of a June 2006 event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 30, 8:54 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 8:54 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
954 PM EDT FRI JUN 30 2006

.SHORT TERM /REST OF TONIGHT/...

RADAR SHOWS LAST OF EVENING CONVECTION DYING OVER EASTERN PA AS
RESPONSIBLE S/WV MOVES EAST OVR THE STATE. IR IMAGERY SHOWING CLEAR
SKIES UPSTREAM...SO HAVE LOWERED OVERNIGHT SKY GRIDS TO NR ZERO.
WILL ALSO ADD PATCHY FOG TO AREAS OF N MTNS AND MID SUSQ VALLEY THAT
RECEIVED RAIN THIS EVENING.

&&

.PREV DISCUSSION...
 /ISSUED 419 PM EDT FRI JUN 30 2006/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
COMPLEX OF THUNDERSTORMS IN NY STATE WILL BRUSH NORTHEASTERN
COUNTIES LATE THIS AFTERNOON SO HIGHEST POPS THERE. ACTIVITY WILL
DIE DOWN AFTER SUNSET.

FOR SAT...WARM FRONT TO OUR WEST WILL HELP KICK OFF SCATTERED
AFTERNOON TSTORMS...MAINLY IN THE WEST. TEMPS WILL BEGIN A WARMING
TREND THAT WILL BRING VERY SUMMERLIKE READINGS FOR SUNDAY. COLD
FRONT DROPPING ACROSS THE GREAT LAKES SUNDAY WILL ADD THE FOCUSING
MECHANISM FOR SCATTERED TSTORMS AGAIN...WHICH WILL LINGER INTO SUN
NIGHT AND MON AS COLD FRONT SLOWLY TRAVERSES CWA. POTENTIAL FOR A
FEW WAVES OF TSTORMS DURING THIS PERIOD...BUT TIMING REMAINS
DIFFICULT TO PINPOINT.

RXR

LONG TERM /MONDAY THROUGH FRIDAY/...
COLD FRONT LINGERS ACROSS THE REGION MON INTO TUE BRINGING SCATTERED
SHOWERS/TSTORMS FOR THE HOLIDAY...BUT NOT A WASHOUT.  FRONT GETS
PUSHED SOUTH ON WED AND HIGH PRESSURE BEGINS TO BUILD IN AT THE
SURFACE DECREASING PRECIP CHANCES...WITH NO RAIN MENTIONED FOR THE
END OF THE WEEK.

RXR

AVIATION...
VFR CONDITIONS THROUGHOUT CWA WITH SOME AREAS JUST GOING BKN WITH
LOW CU. SOME SHOWERS AND DEVELOPED IN NORTH CENTRAL AND NORTH EAST
PA AND ARE MOVING STEADILY TO THE SOUTH AND EAST.

WITH NO REAL DYNAMICS TO SPEAK OF EXPECT RAIN TO DIE OUT AFTER
SUNSET AND CONDITIONS WILL REMAIN MVFR OVERNIGHT.  COULD BE SOME
PATCHY FOG IN SOME AREAS AS LOW LEVEL MOISTURE STILL AROUND FROM
RAIN EARLIER IN THE WEEK.

ONDREJIK

HYDROLOGY...
JUST TWO RIVER FORECAST POINTS ON THE SUSQUEHANNA RIVER /BLOOMSBURG
AND DANVILLE/ REMAIN IN FLOOD AT THIS TIME...AND THE RIVER WILL
CONTINUE TO SLOWLY FALL.  BOTH POINTS WILL DROP BELOW FLOOD STAGE BY
SUNDAY MORNING.

RXR

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...FITZGERALD
Hazardous weather outlook, Jun 30, 5:09 AM EST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 AM EDT FRI JUN 30 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-011015-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
609 AM EDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

...MINOR FLOODING WILL END ACROSS THE LOWER PORTION OF SWATARA
CREEK AND ALONG THE LOWER SUSQUEHANNA RIVER BY TONIGHT...BUT WILL
CONTINUE ON THE NORTH BRANCH OF THE SUSQUEHANNA RIVER AT
BLOOMSBURG AND DANVILLE INTO SATURDAY...

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL FORM ACROSS
NORTHERN PENNSYLVANIA TODAY. BRIEF GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED...MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
OCCUR ACROSS THE STATE SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS FORMING SATURDAY AFTERNOON AND EVENING
ACROSS LOWER MICHIGAN AND THE SOUTHERN PENINSULA OF ONTARIO COULD
BECOME SEVERE AS THEY MOVE ACROSS NORTHERN PENNSYLVANIA SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY REPORTS OF STRONG WINDS...HAIL OR WIND
DAMAGE FROM THUNDERSTORMS TO YOUR LOCAL NATIONAL WEATHER SERVICE
OFFICE.

LAMBERT

In the hours before

Special weather statement, Jun 30, 6:20 PM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT FRI JUN 30 2006

PAZ051>053-302345-
COLUMBIA-MONTOUR-NORTHUMBERLAND-
720 PM EDT FRI JUN 30 2006

...A STRONG THUNDERSTORM WILL AFFECT COLUMBIA...MONTOUR AND
NORTHUMBERLAND COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF DANVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ELYSBURG AROUND 725 PM...KNOEBELS
GROVE AROUND 730 PM...CATAWISSA AND BLOOMSBURG AROUND 735 PM AND
NUMIDIA AROUND 740 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER:

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Montour

When
July 1, 12:00 AM EST to 11:45 AM EST
Where
Montour County, Danville
Reported by
EMERGENCY MANAGER
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527003.